ArticleThe American journal of case reports2022
An 80-Year-Old Man with Ischemic Heart Disease Who Developed Thrombotic Thrombocytopenic Purpura Following Treatment with Ticagrelor.
Article in The American journal of case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 3 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Thrombotic thrombocytopenic purpura (TTP) is associated with widespread microvascular thrombosis, low platelet count, and hemolysis. Ticagrelor is a relatively new agent which functions as a reversible inhibitor of the P2Y12 receptor working to prevent platelet aggregation and is used with or without aspirin in patients with acute coronary syndrome to reduce the risk of myocardial infarction and stroke. We describe the case of an 80-year-old man with ischemic heart disease who developed this rare and potentially fatal adverse reaction known as TTP following treatment with ticagrelor. CASE REPORT We report the case of an 80-year-old man who presented with an acute change in mental status 4 months after initiating ticagrelor following percutaneous coronary intervention. Laboratory testing on presentation revealed evidence of microangiopathic hemolytic anemia, thrombocytopenia, and elevated creatinine levels, suggestive of acute renal failure. The combination of his clinical symptoms and laboratory findings were concerning for TTP, likely secondary to ticagrelor use. The patient was treated with therapeutic plasma exchange, systemic steroids, and hemodialysis, which led to resolution of the hemolysis and recovery of renal function. CONCLUSIONS Although the association between ticagrelor and TTP is rare, early recognition of this life-threatening complication is essential to decrease morbidity and mortality associated with TTP. Since ticagrelor is now more commonly used, it is important that clinicians be aware of this complication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.